Pros Cons Cymbalta? Also, Is This MS?

Discussion in 'Fibromyalgia Main Forum' started by joeb7th, Dec 5, 2006.

  1. joeb7th

    joeb7th New Member

    I've been asked to take Cymbalta several times by my psychiatrist. My pcp gave me several sample bottles of this. Pros and cons? especially for guys? Any scary weird things forst few weeks on this? Does anyone recommend another anti-depressant over this? I do not want to lose my sex drive again and have a hard time sleeping.

    Also, my legs and arms and ankles just seem to be getting weaker in the year I have had this. If I just lean on my hands and arms like ona counter top, they ache and seem so weak. My walking is also getting more shakey as it definitely feels my legs are getting weaker as well as sore as they have been for so long in muscles, knees and ankles.

    It is this weakness now that is scaring me. And if I try to exercise them, they just feel excrutiating pain?

    Who should I see about this.

    Most everyone I see thinks this is psycho-somatic....but I don't.

    That is why they want me on Cymbalta.
  2. CelticAngel

    CelticAngel New Member

    I've been on Cymbalta for about 3 weeks now. I have not had any bad side effects. Prior to this I had been on Effexor. The Cymbalta DOES help with the achiness for me. It doesn't take it completely away, but I have to say I do feel a difference. I have not noticed a decreased sex drive. In fact, since I feel less "achy", I've had an increase. The only reason I took the Effexor is because the doctors wouldn't move on to look at other things and kept insisting it was "depression". Once I took the Effexor and my fatigue and brain fog did not get better, they were forced to look at other causes. The effexor did help with irritability so I kept taking it until an insurance change and it was no longer covered. The Cymbalta has the same effect with the "irritability" but also has the added benefit of taking away some of the pain.
  3. suzetal

    suzetal New Member

    I have been on cymbalta for 3 years now .I take the max 120 mg.I did not have any side effects .

    It with nueontrin has helped me I was bed ridden for 2 years until I started taking the two meds.They were both given to me for pain .Not because its all in my head.

    Please remember were all different and what helps one may not help another.

    I have a huge problem with my legs that has gotten worst over the last year.I see a neurologist who has a close friend with FM and CF and she is very caring cause she knows what I am going through.

    She is doing a EMG and than a cat scan.She is going to try and locate what is causing this cause it is not normal .Plus I have fallen from it and broken an ankle not fun.

    Good luck to you I hope you can find some help.

    Sue
  4. caroleye

    caroleye New Member

    I took l/8th of one & got really sick to my stomach, but I have gastritis, so many things do that.

    As for your weakness, I'd definitely see a good specialist.

    LIGHT**********carole
  5. joeb7th

    joeb7th New Member

    Thanks so much for the feedback members.

    I just took my first 30 mgs of Cymbalta 1/2 hour ago.

    I am hearing more good things than bad about this anti-depressant.

    I am apprehensive about nausea. I guess I will see tonight and the next few days if it does this.

    I have been under trememdous pressure by my threapist to get on one of these antidepressants. She has been seeing me for 6 months weekly and says she can't make any progress with me unless I get on these and take anti-anxiety medicine every day also ( lorazapam )

    My psychiatrist is a much older and nice fellow. He doesn't pressure like this...but has asked me to consider taking Cymbalta so many times that I finally gave in.

    I did try Lexipro 7 or 8 months ago. The only thing it did for me was cut some of the anxiety, but I gained 40 POUNDS in 3 months in this! I'm now a bloated pot bellied old gray dog.

    While on Lexipro, I lost my sex drive completely ( I know, you're saying...a guy his age and shape doesn't need it...but it gives you your get up and go ) I couldn't sleep and I would get weird feeling and heart jumps with this. Also, felt a strong pulsing feeling on left side all the way up through my neck and head. And Lexipro didn't help my body pain and weakness.

    I got off of this after 3 months. I went cold turkey at first and for a few days felt nothing. Then WHAM I was crying and feeling so bad and frantic. I had to go back and take half a dose then half a dose. After a month and 1/2 of gradual reduction I was okay.

    But now I am still majorly depressed...but I still say it's mostly because my body feels worse and the finanical ruin os so massive. Who wouldn't feel depressed with 50,000 in debt and 10 to 15 calls a day telling you to start paying up?. My body limb pain and weakness is worse. I still get such weird feelings all over, bladder and penis feel weird often. Urinating is inconsistent. Weak at times. yet feel urge so strong.

    So many other weird symptoms. I am seeing a neurologist to check for MS in a week or so.

    Hope this Cymbalta works okay and I don't have any werid symptoms with this. My disability is over and I have to work...no choice at all. For an old guy 55 years old, shaking, tremors, weak, sore, off balance and no education..must do manual labor for $10 an hour. This is going to be tough.

    But thanks for feedback. Next two eeks will tell me a lot I hope. At least my therapist will be happy tomorrow we she finds out I've started this.